Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 17, 2011, 10:10 AM EST for Hillsborough County, Manatee County, Pinellas County, Florida. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 17, 2011, 10:10 AM EST (15:10 UTC)
- Expired
- Jan 17, 2011, 10:45 AM EST
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Manatee County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 10:20 AM EST | TSTM WND GST 60 | 5 W Bradenton, FL | 60MPH WIND GUSTS BLEW CARS OFF ROAD ALONG PALMA SOLA CAUSEWAY/MANATEE AVE W. DIME SIZED HAIL ALSO REPORTED. |
| Jan 17, 10:20 AM EST | TSTM WND GST 50 | Nnw Bradenton Beach, FL | RESTURANT REPORTED SMALL TO MEDIUM BRANCHES DOWN AND OUTDOOR FURNITURE BLOWN AROUND. |
| Jan 17, 10:35 AM EST | TSTM WND GST 50 | 4 W Bradenton, FL | ALSO PEA SIZED HAIL...MINOR STREET FLOODING...AND SMALL BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS52 KTBW 171510
SVRTBW
FLC057-081-103-171545-
/O.NEW.KTBW.SV.W.0002.110117T1510Z-110117T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1010 AM EST MON JAN 17 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HILLSBOROUGH COUNTY IN FLORIDA.
NORTHWESTERN MANATEE COUNTY IN FLORIDA.
SOUTHEASTERN PINELLAS COUNTY IN FLORIDA.
* UNTIL 1045 AM EST
* AT 1007 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. FUNNEL CLOUDS ARE ALSO POSSIBLE. THIS STORM WAS
LOCATED NEAR ANNA MARIA ISLAND...OR 12 MILES WEST OF
BRADENTON...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRADENTON BEACH.
ANNA MARIA ISLAND.
EGMONT KEY.
WEST BRADENTON.
PALMETTO.
RUSKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2761 8276 2751 8270 2758 8261 2764 8265
2761 8274 2767 8273 2769 8271 2764 8271
2772 8267 2773 8262 2766 8266 2761 8258
2773 8250 2770 8232 2758 8245 2744 8269
2745 8271 2760 8277
TIME...MOT...LOC 1509Z 234DEG 32KT 2750 8276
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 9:05 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 17, 9:05 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 905 AM EST MON JAN 17 2011 .UPDATE...CONTINUE TO CLOSELY MONITOR AREA OF CONVECTION OVER CENTRAL AND NORTHERN AREAS THIS MORNING. SO FAR...STRONGEST STORMS PRODUCING WIND GUSTS 25-30 MPH...RAINFALL RATES ABOUT AN INCH AN HOUR AND FREQUENT LIGHTNING. UPPER TROUGH AND DYNAMICS SWINGING THROUGH THE REGION TO PUSH GULF LOW PRESSURE STORM SYSTEM OVER THE AREA TODAY WITH SEVERAL SURFACE BOUNDARIES ACTING AS CONVECTION INITIATORS. ONE OVER THE FL PENINSULA INTO E GULF FROM THE TAMPA BAY AREA ALONG THE I-4 CORRIDOR TO NEAR DAYTONA AND THE ANOTHER FROM THE LOW CENTER SOUTH-SOUTHWESTWARD INTO THE SOUTHERN GULF. SLIGHT RISK OF SEVERE STORMS CONTINUE MAINLY ALONG AND NEAR THESE BOUNDARIES THROUGH THIS AFTERNOON. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF SRQ NORTHWARD. WHILE RA WILL PREVAIL...A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE AND WILL UPDATE WITH TEMPO TSRA AS NEEDED. AS THE SURFACE LOW APPROACHES THE REGION LATER THIS AFTERNOON...EXPECT A BETTER SHOT OF RA AND POSSIBLY TSRA FOR FMY AND RSW BUT UNTIL THEN WILL MAINTAIN VCTS. && .MARINE...LOW PRESSURE AREA TO MOVE THROUGH THE E GULF WATERS TODAY WITH MODERATE GRADIENT FOR WINDS 15+ KNOTS AND SEAS 2-4 FT THIS MORNING. WINDS AND SEAS COULD BRIEFLY BECOME GUSTY WITH BUILDING SEAS IN AND AROUND WIDESPREAD SHOWERS AND THUNDERSTORMS WHILE VISIBILITIES DROP BELOW 1 NM THROUGH THE AFTERNOON. MARINERS MAY WANT TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && .PRELIMINARY POINT TEMPS/POPS... TPA 70 58 70 58 / 90 20 10 10 FMY 75 60 75 59 / 90 30 10 10 GIF 72 56 73 56 / 90 20 10 10 SRQ 70 58 71 58 / 90 20 10 10 BKV 70 53 71 53 / 90 20 10 10 SPG 69 60 70 60 / 90 20 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...25/DAVIS LONG TERM/AVIATION...20/BARRON
Hazardous weather outlook, Jan 17, 5:15 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EST MON JAN 17 2011 FLZ039-042-043-048>052-055>057-060>062-065-172200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 515 AM EST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND A FEW OF THESE COULD BECOME STRONG AND CONTAIN GUSTY WINDS... OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL. THERE IS ALSO A SMALL CHANCE THAT A COUPLE OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. THE BEST CHANCE OF THUNDERSTORMS WILL GENERALLY BE FROM AROUND THE INTERSTATE 4 CORRIDOR SOUTHWARD DURING THE LATE MORNING AND AFTERNOON HOURS. ...DENSE FOG IMPACT... TONIGHT INTO EARLY TUESDAY THE COMBINATION OF LIGHT WINDS WITH THE WET GROUND AFTER TODAYS RAIN WILL LEAD TO LOW CLOUDS AND FOG. SOME OF THE FOG COULD BECOME LOCALLY DENSE AND REDUCE VISIBILITIES TO LESS THAN ONE HALF OF A MILE. THOSE TRAVELING TONIGHT INTO EARLY TUESDAY SHOULD DRIVE WITH CAUTION. USE LOW BEAM HEADLIGHTS... REDUCE YOUR SPEED...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND OTHER VEHICLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...DENSE FOG IMPACT... AREAS OF FOG ARE EXPECTED TO DEVELOP ONCE AGAIN TUESDAY NIGHT INTO EARLY WEDNESDAY AND SOME OF THE FOG COULD BECOME LOCALLY DENSE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 10:04 AM EST | Special Marine Warning | TBW | 41 min | |
| Jan 17, 12:04 PM EST | Special Weather Statement | TBW | Polk | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.